Alert archive / Nebraska / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 286, NWS Omaha, NE
NWS Omaha, NE issued this severe thunderstorm warning at Jul 12, 2005, 4:06 PM CDT for Gage County, Nebraska. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 12, 2005, 4:06 PM CDT (21:06 UTC)
- Expired
- Jul 12, 2005, 4:39 PM CDT
- In force
- 33 min
- Issued by
- NWS Omaha, NE
- Area
- Counties, with a storm outline in the text
County Gage County, NE
The radar
The Omaha radar (KOAX), 121 km from the middle of the area, began a volume at 21:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Topeka, KS (KTOP), launched 12:00Z, 9.1 hours before the alert went out and 167 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 638 J/kg
- Mixed-layer CIN
- -46 J/kg
- Mixed-layer LCL
- 935 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 48 m²/s²
- 0-3 km storm-relative helicity
- 108 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 12, 2:10 PM CDT, 1 hour 56 minutes earlier.
Area forecast discussion, Jul 12, 2:10 PM CDT, 1 hour 56 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 210 PM CDT TUE JUL 12 2005 .DISCUSSION... SOME ISOLATED SHOWERS/THUNDERSTORMS ARE POSSIBLE IN THE SHORT TERM BUT MAIN FOCUS WILL BE TEMPERATURES FOR THE NEXT SEVERAL DAYS. THE LARGE SCALE PATTERN SHOWS A LARGE MID LEVEL ANTICYCLONE ACROSS THE CENTRAL AND SOUTHERN ROCKIES...WITH REMNANTS OF DENNIS OVER SRN IL. SOME HIGH LEVEL MOISTURE WAS SPIRALING OUTWARD INTO OUR AREA. THIS MAY HAVE BEEN ENOUGH TO HELP LOCALLY DECREASE THE WEAK INVERSION THAT WAS IN PLACE AROUND 500 MB IN THE OAX SOUNDING FROM 12Z. SOME STORMS HAVE POPPED UP OVER THE PAST HOUR OR SO...AND DID GET A BIT OF LIGHT PCPN HERE AT THE OFFICE. CUMULUS FIELD WAS ALSO GETTING ENHANCED OVER PARTS OF MN AND NWRN IA...WHICH MAY AFFECT ABOUT THE ERN HALF OF THE FORECAST AREA THROUGH THIS EVENING. EXPECT LOWS TO BE SIMILAR TO THOSE FROM THIS MORNING...IN THE MID 60S TO NEAR 70. ON WEDNESDAY...SITUATION DOES NOT CHANGE A LOT COMPARED TO TODAY... BUT WILL LEAVE POPS AT 14 OR LESS. THE NEXT FEW SHIFTS CAN MONITOR AND SEE WHAT HAPPENS. HIGHS ON WEDNESDAY SHOULD BE PRETTY CLOSE TO THOSE FROM TODAY. THE PERIOD FROM WEDNESDAY NIGHT THROUGH SATURDAY SHOULD BE MAINLY DRY WITH ABOVE NORMAL TEMPERATURES...LOWS SHOULD BE IN THE UPPER 60S TO LOWER 70S AND HIGHS IN THE LOWER/MID 90S. SOME UPPER 90S ARE NOT OUT OF THE QUESTION...ESPECIALLY ON FRIDAY AND SATURDAY. MAIN SHORTWAVE ENERGY DURING THE TIME WILL BE WELL TO THE NORTH ALONG THE CANADIAN BORDER. LONGER RANGE MODELS TRY TO BRING A VERY WEAK TROUGH WESTWARD INTO THE CENTRAL PLAINS BY LATE FRIDAY...POSSIBLY ASSOCIATED WITH WHATEVER WILL BE LEFT OF FORMER HURRICANE DENNIS. AT THE SAME TIME A STRONG TROUGH WILL BE DIGGING SEWD FROM WRN CANADA. THIS FEATURE SHOULD BRING A CHANCE FOR RAIN AND SOME COOLING BY SUNDAY. ITS STILL A LONG WAY OFF...BUT COULD CONCEIVABLY SEE SOME MOISTURE FROM EMILY MAKE IT INTO THE PLAINS BY EARLY NEXT WEEK. FLOW AROUND THE HIGH OVER THE SERN U.S. WOULD BE FAVORABLE FOR THAT TO HAPPEN...BUT AGAIN ITS A LONG WAY OUT. LONGER RANGE PROGS SUGGEST THAT RIDGE WILL STRENGTHEN AND REBUILD ACROSS THE ROCKIES BY THE MID PART OF NEXT WEEK..WITH HOT AND DRY CONDITIONS AGAIN SPREADING INTO THE AREA. && .OAX WATCHES/WARNINGS/ADVISORIES... NE...NONE. IA...NONE. && MILLER
Hazardous weather outlook, Jul 12, 11:50 AM CDT, 4 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 1150 AM CDT TUE JUL 12 2005 IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-122310- ANTELOPE-BOONE-BURT-BUTLER-CASS-CEDAR-COLFAX-CUMING-DODGE-DOUGLAS- FREMONT IA-GAGE-HARRISON IA-JEFFERSON-JOHNSON-KNOX-LANCASTER-MADISON- MILLS IA-MONONA IA-MONTGOMERY IA-NEMAHA-OTOE-PAGE IA-PAWNEE-PIERCE- PLATTE-POTTAWATTAMIE IA-RICHARDSON-SALINE-SARPY-SAUNDERS-SEWARD- SHELBY IA-STANTON-THURSTON-WASHINGTON-WAYNE- 1150 AM CDT TUE JUL 12 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NEBRASKA AND SOUTHWEST IOWA. .DAY ONE...THIS AFTERNOON AND TONIGHT ISOLATED THUNDERSTORMS WILL BE POSSIBLE TODAY ACROSS SOUTHEAST NEBRASKA AND SOUTHWEST IOWA THIS AFTERNOON. SHOULD A THUNDERSTORM POP UP...A BRIEF WIND GUST TO 40 MPH AND LIGHTNING COULD ACCOMPANY THE STORM. ISOLATED THUNDERSTORMS ARE POSSIBLE DUE TO LINGERING MOISTURE AND INSTABILITY IN THE AREA...AS TEMPERATURES WARM INTO THE LOWER 90S IN SPOTS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THERE IS A CHANCE FOR THUNDERSTORMS LATE SUNDAY AFTERNOON THROUGH MONDAY NIGHT AS THE NEXT COLD FRONT PUSHES THROUGH THE CENTRAL PLAINS. ISOLATED STORMS COULD BE SEVERE...PRODUCING LARGE HAIL AND DAMAGING WINDS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THIS AFTERNOON OR TONIGHT. ZAPOTOCNY
Nearby
Severe Thunderstorm Warnings in Nebraska, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.